MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534640
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that upon reviewing hospital inventory, it was noticed that there was a hole in the packaging of an advanix rx biliary stent and the sterility of the device was compromised.There was no issue noted with the outer federal express box that the device was shipped in.There was no patient or procedure involved at the time this incident was noticed.
 
Additional Manufacturer Narrative
Problem code 1444 captures the reported event of seal compromised.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Correction to date of event and event: event date updated to (b)(6) 2019.
 
Event or Problem Description
It was reported to boston scientific corporation that upon reviewing hospital inventory, it was noticed that there was a hole in the packaging of an advanix rx biliary stent and the sterility of the device was compromised.There was no issue noted with the outer federal express box that the device was shipped in.There was no patient or procedure involved at the time this incident was noticed.Additional information received on 01may2019.Event date was reported to be (b)(6) 2019.
 
Event or Problem Description
It was reported to boston scientific corporation that upon reviewing hospital inventory, it was noticed that there was a hole in the packaging of an advanix rx biliary stent and the sterility of the device was compromised.There was no issue noted with the outer federal express box that the device was shipped in.There was no patient or procedure involved at the time this incident was noticed.**additional information received on 01may2019** event date was reported to be (b)(6) 2019.
 
Additional Manufacturer Narrative
Problem code 1444 captures the reported event of seal compromised.A visual evaluation was performed on the returned device.The device returned in its original pouch, the pouch was torn at the front side (label area), compromising the seal, consequently, confirming the reported complaint.Marks in the torn area indicates that likely an unknown object was pushed against the pouch.Based on the product analysis, most likely that handling and manipulation of the device during shipping/storage could have contributed with the reported issue.Additionally, boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there was no control on how the devices and handled/manipulated in the field.Therefore, it was concluded that the investigation conclusion code of this event is "cause traced to transport/storage" since problems traced to the inappropriate transport or storage of the device.Dhr review was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8571328
Report Number3005099803-2019-02284
Device Sequence Number19380979
Product Code FGE
UDI-Device Identifier08714729787198
UDI-Public08714729787198
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Model NumberM00534640
Device Catalogue Number3464
Device Lot Number0023356193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/01/2019
05/28/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/24/2019
06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1